Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 276, NWS Miami, FL
NWS Miami, FL issued this special marine warning at Jul 13, 2021, 1:10 PM EDT. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2021, 1:10 PM EDT (17:10 UTC)
- Expired
- Jul 13, 2021, 1:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special marine warning went out at Jul 13, 9:44 AM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 13, 9:44 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Miami FL
944 AM EDT Tue Jul 13 2021
.UPDATE...
Satellite derived PWATs this morning reveals a plume of deep
tropical moisture starting to engulf the southern FL peninsula in
association with the northern extent of a weak tropical wave
currently analyzed over western Cuba. The 13.12Z MIA sounding
sampled a PWAT value of 1.92 inches within this swath of
moisture. As the wave axis progesses westward through the day,
forecast soundings hint at an increase above 2 inches, which will
translate into numerous showers and thunderstorms later this
morning through the early evening hours with peak diurnal heating.
While can't rule out locally strong wind gusts due to
precipitation loading, flooding will be the main concern for
today, especially across the east coast metro areas that received
excessive rainfall yesterday. Rainfall totals with experimental
probabilistic QPF look to be between 1 to 3 inches, although
repeated rounds over already saturated areas could result in
locally higher amounts.
&&
.PREV DISCUSSION... (Issued 859 AM EDT Tue Jul 13 2021)
AVIATION(12Z TAFS)...
Sea breeze fluctuations will result in scattered to numerous
thunderstorms late this morning through this evening. As a result,
MVFR/brief IFR conditions could impact the SE terminals at times.
However, VFR conditions will prevail most of the time. Winds will
persist from the E to ESE at around 10-15 knots but strong and gusty
in/near TSRA.
&&
..Heavy Rainfall and Localized Flooding Possible Today...
..Locally Strong Wind Gusts Possible with Showers and Storms...
SHORT TERM (Today through Wednesday)...
Key Points:
1) Repeated rounds of locally heavy rainfall could lead to
isolated flooding today, especially across the east coast metro
areas that received excessive rainfall yesterday (coastal Miami-
Dade County).
2) Locally strong wind gusts will be possible with showers and
thunderstorms across all of South Florida today.
Deep-layer subtropical high pressure remains centered over the
western Atlantic waters, with enhanced easterly gradient flow
persisting across South Florida. A tropical wave is currently
evident over central Cuba, and the northern portion of this
wave/inverted trough and associated deep/rich moisture (i.e., PWs
of 2.0 to 2.3 inches) will move across South Florida today
resulting in the development of numerous showers and
thunderstorms across area. As the deep subtropical moisture
overspreads South Florida today, the thermodynamic environment
will become increasingly favorable for locally heavy rainfall
owing to a tall/skinny CAPE profile and related efficient warm-
rain processes. In addition, southerly mid-level flow will support
training of convection over the east coast, where coastal
convergence will be maximized with enhanced low-level easterly
flow. Repeated rounds of showers and thunderstorms will be
possible, as large-scale forcing for ascent strengthens in
association with the aforementioned inverted trough moving across
the area amidst minimal convective inhibition. While localized
flooding will be a concern across all of South Florida, the risk
may be highest across the east coast of South Florida, especially
coastal Miami-Dade County where excessive rainfall occurred
yesterday.
Regarding strong wind potential, 15 to 20 knots of lower
tropospheric flow will allow for enhanced convective momentum
transfer to the surface, and the aforementioned ample moisture
content will support precipitation-loading processes fostering
locally strong wind gusts across the area today.
For Wednesday, the aforementioned inverted trough and associated
deep subtropical moisture will continue tracking westward into the
eastern Gulf of Mexico, though the slow progression of the feature
will support another day of numerous showers and thunderstorms
along with a localized flooding risk across South Florida. Present
indications are that the heaviest rainfall could be over the Gulf
Coast of South Florida, however, any areas that receive excessive
rainfall today will be at risk for localized flooding.
LONG TERM...
Thursday-Monday...A deep high pressure system is forecast to develop
across much of the western Atlantic, Southeast U.S., and Gulf of
Mexico late week into the weekend. The surface high will be centered
just off the coast of the Carolinas late week, then slowly retreat
eastward into the Atlantic this weekend. Aloft, the mid-level ridge
remains in place through the weekend before washing out. The surface
ridge axis located near the GA/SC border through Friday will shift
southward to the north-central FL peninsula during the weekend.
Deep easterly flow continues across South FL with a return of
seasonal rain chances (40-60 percent) each afternoon. The highest
coverage of showers/storms will be across the inland areas and Gulf
Coast in the afternoon and evening. For the east coast, some morning
and late afternoon showers with a few storms are possible. Generally
typical summer-time storms expected with main threats that include:
frequent lightning strikes, gusty winds, and heavy rainfall leading
to localized flooding.
Afternoon temperatures in the upper 80s along the east coast and low
90s inland/west coast through the weekend will increase to low 90s
areawide by early next week. Overnight lows in the mid to upper 70s,
with near 80 degrees for those along the immediate coast.
AVIATION(06Z TAFS)...
VCSH across all terminals through 13/17Z. Brief MVFR conditions
possible with SHRA, otherwise VFR expected. After 13/17Z, afternoon
convection is expected, causing VCTS. Exact timing is uncertain, but
periods of SHRA/TSRA are expected throughout the afternoon at all
terminals, with MVFR/IFR conditions possible. Winds remain generally
out of the east 10 to 15 knots, and stronger gusts. VCSH/SHRA
continue into the night, to around 14/06Z.
MARINE...
A weak tropical wave currently located east of Cuba will move over
the region and support numerous showers and thunderstorms with
locally gusty winds through the middle of this week. East to
southeasterly winds will remain elevated across the local waters
through the week resulting in cautionary conditions for small craft
operators, especially across the Atlantic waters where winds will
remain near advisory levels through Tuesday. High pressure should
build over the region by Thursday, resulting in a decrease in shower
and thunderstorm coverage.
BEACHES...
There is a high risk of rip currents along the Atlantic beaches
of South Florida through at least Wednesday due to persistent
breezy easterly winds.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 77 89 78 89 / 60 70 20 50
West Kendall 77 90 77 89 / 60 70 20 50
Opa-Locka 76 89 77 89 / 60 70 10 50
Homestead 77 88 77 88 / 60 60 20 40
Fort Lauderdale 77 88 78 88 / 60 70 10 40
N Ft Lauderdale 78 88 78 88 / 60 70 10 40
Pembroke Pines 75 87 76 87 / 60 70 10 50
West Palm Beach 77 88 77 89 / 60 70 10 40
Boca Raton 78 88 78 89 / 60 70 10 40
Naples 75 89 75 92 / 50 80 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Wednesday evening for FLZ168-172-
173.
AM...None.
GM...None.
&&
Update...HVN
Today through Wednesday and Marine...Weinman
Wednesday Night through Monday...99
Aviation...SJU
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jul 13, 9:42 AM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 942 AM EDT Tue Jul 13 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 140145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 942 AM EDT Tue Jul 13 2021 ...STRONG STORMS AND LOCALIZED FLOODING POSSIBLE TODAY... ...HIGH RISK OF RIP CURRENTS FOR EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Flooding: Repeated rounds of heavy rainfall could lead to localized flooding across South Florida today, especially along the east coast metro areas. Rip currents: There is a High Risk of rip currents along the east coast beaches of South Florida. Thunderstorms: A few strong thunderstorms will be possible across South Florida today, with strong wind gusts and localized flooding possible. Wind: Strong wind gusts will be possible with showers and thunderstorms today. Waterspouts: Waterspouts will be possible with showers and thunderstorms today. Temperatures: Maximum heat indices will range from 95 to 104 across the area today across portions of South Florida. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Scattered to numerous showers and thunderstorms are forecast once again on Wednesday, with locally heavy rainfall and flooding being the primary concern. Coverage of showers and thunderstorms should decrease by Thursday. A high risk of rip currents will continue along the east coast beaches of South Florida through at least Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jul 13, 12:21 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1221 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM MARINE TSTM WIND 1 S MARCO ISLAND 25.92N 81.73W
07/13/2021 M42 MPH GMZ656 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 42 MPH /
36 KNOTS WAS RECORDED BY THE WEATHERBUG
MESONET SITE MRCSC LOCATED AT THE CHARTER
CLUB OF MARCO BEACH.
&&
KELLYThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 8:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jul 12, 8:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Jul 12, 8:35 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 25 min |
| Jul 12, 8:55 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Jul 12, 9:22 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jul 13, 5:00 AM EDT | Special Marine Warning | MFL | 45 min | |
| Jul 13, 1:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 13, 1:30 PM EDT | Special Weather Statement | MFL | Collier | 60 min |
| Jul 13, 1:41 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jul 13, 1:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 13, 1:53 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Jul 13, 3:49 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 13, 3:51 PM EDT | Special Marine Warning | MFL | 54 min | |
| Jul 13, 4:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jul 13, 5:09 PM EDT | Special Weather Statement | MFL | Hendry | 36 min |
| Jul 13, 5:25 PM EDT | Special Marine Warning | MFL | 35 min | |
| Jul 13, 5:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Jul 13, 6:36 PM EDT | Special Marine Warning | MFL | 39 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.